... I am just beside myself.
Saw my cardiologist, and we actually talked about tapering back the Atenolol to the 25mg I have been on for years prior to the hypertensive crisis episodes I have had, when my regular doc increased the dosage by 1/2 tablet.
My blood pressure at times has been quite low.
In our discussion, I asked him since I have had trouble tapering in the... (7 replies)
... I'm trying to figure out if this is me, or if I need to change docs.
I had a Hypertensive Crisis (Emergency) back a little over a month ago - my normally well-controlled BP on Atenolol shot up to 226/127 within 15 min of it being 153/104.
My Cardiologist thinks that it was due to the Cipro I was on for a UTI. However, it kept happening, and my PCP put me on another 1/2... (7 replies)
... No you do not. You need to monitor it and do what you can to normalize it. generally a good doctor will give you 6-12 months to bring your BP down. This means all the "usual suspects."
1. Lose weight
2. Stop smoking
3. Cut back drinking
4. Get 30-60 minutes of exercise a day
5. Examine your diet; try the DASH diet
6. restrict sodium
7. Check your sleep pattern for... (11 replies)
... do you require medicine at 130/90 bp (11 replies)
... GLORIA: P.S. I just re-read your post. Your systolic #s are good (120 is obviously better than 130). Monitor your BP at home for a while. 120-130/90 is not alarming. Used to be that doctors worried more about diastolic, but now agree that a high systolic is a greater predictor of furture problems. I don't know if you have other health concerns with heart or kidney but at this... (2 replies)
... Up to 140 over 90 is considered 'high normal'. 140 over 90 or higher, is regarded as HBP. See you doctor anyway. ... (11 replies)
... Mine was 130/86. I'm 5'7" and 159 lbs. Would you say that this is normal range? (5 replies)
I'm with Rick, I wouldn't treat it and just try some salt restriction. (Obviously weight reduction isn't necessary.)
I don't know your age, but the older you are the better your numbers look.
If you start fiddling up into the 90's regualrly, then maybe rethink the drug picture! (5 replies)
... Hi there :wave: just a quick question. I am 5'8" 115 lbs and my bp is always 130ish/90. Should I be concerned? Thanks (5 replies)
... Hi Theresa
I understand you wanting to vent, I feel my concerns landed on deaf ears (where the doctors were concerned) they were just so eager to get those meds down me.
I had a girl 27/11 - number 2. I found during this pregnancy I got heart palpations whenever I had caffiene - like you heart pounding through my chest so hard it was frightening - so I cut out coffee and... (10 replies)
... A diastolic of 90 or over is considered too high if sustained over time. An occasional reading of 90 happens to a lot of people if anxious or stressed or having just eaten a big meal etc. BP "spikes" are normal... ... (2 replies)
... is diastolic 90 normal? ... (2 replies)
... If all the basic causes (low hemoglobin, hyperthyroidism, lung problems, pain, medications that cause elevated pulse) of increased pulse have been ruled out, then it is quite possible that this is the result of increased sympathetic "tone"; an abnormality not uncommonly seen in hypertensives.
If your HR hasn't always been elevated, you might be sure that your blood pressure... (1 replies)
... I had been taking Diovan 80 since 2 years now and the blood pressure is still at 130/90..Recently my heart rate has been observed to climb and showing 95-100..I did a check on thyroid and found to be normal, ECG normal, Cholesterol normal..what else could be the reason for this increased pulse rate? (1 replies)
... Hello there!
No you are NOT a freak.
I envy you your readings, even what you consider high, on a day to day basis would be a bonus for many, including me. Not a day goes by that I dont hit the 150/90 mark. It was just a few years ago that "normal" was 130/90 so again your higher readings would have been considered ok. Its easy for us to say don't panic and try not to worry... (9 replies)
... felodopine is similar to amlodopine and has less cardiac response like amlodopine so you can try that. You could also add a small dose of a thiazide, arb or ace to the ccb to augment amlodopines effect. Or try some non pharmaceutical products like coq10 or hawthorn supplements. You would need to see a knowledgeable nutritionist holistic professional who can manage both... (8 replies)
... I will take this to the pharmacist and ask their opinion and then the Doctor. My Doctor is also a family friend, but frankly the pharmacist knows way more about what we have to take. I lost count of the different meds I have taken, most worked and all have had some side effects, some worse than others. The Amlodipine does work. Its just that I need to top up the dose every... (8 replies)
... atengnr is quite right. Just go by the BP where you're the most relaxed. BP often tells how comfortable a person is with a specific doctor, and in your case too much moving around as well. Definitely affects BP. Everything that atengnr mentioned would apply to you. Our BP goes up and down all day long and even all night. Sometimes our BP can go even higher during sleep if... (2 replies)
... I am 44 yrs old. Went to doctor, bp was 160/104. She ordered a 24 hr bp monitor. Showed only two spikes during the day, 154/104 and 150/100 while i was at work.other times of day bp normal, 124/82, sometimes a little higher 130/90. at night bp drops to 100/60. Still wants me on bp meds. very scared of medication. heart rate is usually good 60-70, sometimes in the 80's. Beta... (11 replies)
... If I had BP 130/90 i would be happy, mine is usually 155/100 when i first walk in then settles to 140/92 after 5 min. Sometimes, its as high as 180/105 after a salty meal and a hard day !
I take 25mg of Atenolol because i have a lot of (PVC's) skipped beats (some days 1 out of every 10) Atenolol isn't a cure but softens then beat so they don't hurt as much. (they hurt... (16 replies)